Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 163, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 20, 2018, 3:59 PM CDT for Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska; Union County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2018, 3:59 PM CDT (20:59 UTC)
- Expired
- Sep 20, 2018, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 3:11 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
648
WUUS53 KFSD 202059
SVRFSD
IAC149-193-NEC043-051-SDC127-202145-
/O.NEW.KFSD.SV.W.0163.180920T2059Z-180920T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
359 PM CDT THU SEP 20 2018
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Northwestern Woodbury County in west central Iowa...
Southwestern Plymouth County in northwestern Iowa...
Northern Dakota County in northeastern Nebraska...
Southeastern Dixon County in northeastern Nebraska...
Southeastern Union County in southeastern South Dakota...
* Until 445 PM CDT.
* At 358 PM CDT, a severe thunderstorm was located near Allen, or 14
miles south of Ponca, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hubbard around 415 PM CDT.
Jackson In Dakota County around 420 PM CDT.
Sioux City, South Sioux City and North Sioux City around 430 PM
CDT.
Other locations impacted by this severe thunderstorm include
Waterbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4228 9677 4238 9687 4269 9639 4253 9624
TIME...MOT...LOC 2058Z 232DEG 33KT 4236 9677
HAIL...1.25IN
WIND...60MPH
$$
Hanko3 follow-up statements
089
WWUS53 KFSD 202110
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
410 PM CDT THU SEP 20 2018
NEC051-202119-
/O.CAN.KFSD.SV.W.0163.000000T0000Z-180920T2145Z/
Dixon NE-
410 PM CDT THU SEP 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DIXON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Iowa...northeastern Nebraska...and
southeastern South Dakota.
LAT...LON 4247 9672 4269 9639 4253 9624 4237 9667
TIME...MOT...LOC 2109Z 232DEG 33KT 4243 9665
$$
IAC149-193-NEC043-SDC127-202145-
/O.CON.KFSD.SV.W.0163.000000T0000Z-180920T2145Z/
Woodbury IA-Plymouth IA-Dakota NE-Union SD-
410 PM CDT THU SEP 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN WOODBURY...SOUTH CENTRAL PLYMOUTH...NORTHERN DAKOTA
AND SOUTHEASTERN UNION COUNTIES...
At 409 PM CDT, a severe thunderstorm was located near Hubbard, or 9
miles south of Ponca, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Jackson In Dakota County around 415 PM CDT.
Sioux City, South Sioux City and North Sioux City around 430 PM
CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4247 9672 4269 9639 4253 9624 4237 9667
TIME...MOT...LOC 2109Z 232DEG 33KT 4243 9665
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Hanko794
WWUS53 KFSD 202129
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
429 PM CDT THU SEP 20 2018
IAC149-193-NEC043-SDC127-202145-
/O.CON.KFSD.SV.W.0163.000000T0000Z-180920T2145Z/
Woodbury IA-Plymouth IA-Dakota NE-Union SD-
429 PM CDT THU SEP 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN WOODBURY...SOUTH CENTRAL PLYMOUTH...NORTHEASTERN
DAKOTA AND SOUTHEASTERN UNION COUNTIES...
At 429 PM CDT, a severe thunderstorm was located over North Sioux
City, or near Sioux City, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Woodbury...south central Plymouth...northeastern Dakota
and southeastern Union Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4249 9657 4267 9637 4253 9624 4242 9653
TIME...MOT...LOC 2129Z 232DEG 33KT 4254 9645
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Hanko879
WWUS53 KFSD 202136 RRA
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
436 PM CDT THU SEP 20 2018
IAC149-193-NEC043-SDC127-202146-
/O.EXP.KFSD.SV.W.0163.000000T0000Z-180920T2145Z/
Woodbury IA-Plymouth IA-Dakota NE-Union SD-
436 PM CDT THU SEP 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODBURY...SOUTH
CENTRAL PLYMOUTH...NORTHEASTERN DAKOTA AND SOUTHEASTERN UNION
COUNTIES WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern and west central Iowa...northeastern Nebraska...and
southeastern South Dakota.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sioux Falls.
LAT...LON 4249 9657 4267 9637 4253 9624 4242 9653
TIME...MOT...LOC 2136Z 232DEG 33KT 4257 9639
$$
HankoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:07 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 20, 3:07 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 307 PM CDT Thu Sep 20 2018 .SHORT TERM...(This evening through Friday) Issued at 304 PM CDT Thu Sep 20 2018 The weather pattern continues unsettled and challenging. The threat of excessive rainfall has started to diminish across the CWA. However, after a prolonged period of heavy rainfall and excessive runoff, flooding of creeks and streams will continue over the next days. Moderate to major flooding is expected for most rivers across the CWA. Refer to water.weather/gov for additional information regarding river flooding. Attention now turns to showers and thunderstorms quickly developing along the cold front across southeast SD. The 19Z satellite imagery shows some clearing across northwest Iowa, allowing temperatures to reach the upper 80s. Diurnal heating, along with a deepening surface low pressure moving northeastward from central Nebraska, will provide a focus for severe thunderstorms mainly from far southeastern SD into MN. Strong Div/lifting mechanism already in the environment, afternoon MUCAPEs in the 1500-2500 J/kg and strong 0- 6km bulk shear of 45-55 kts will maintain and even intensify any convection over the next few hours. Soundings suggest an unidirectional vertical wind shear this afternoon. The main concern is the transition to multicellular thunderstorms increasing the potential for mesovortices and the development of new cells as the warm front moves northward, creating surface-based thunderstorms along the boundary. Given a strong effective shear and 0- 3 km shear over 30 knots and low LCL, damaging winds up to 70 mph and landspout/tornadoes will be the main risks, with isolated hail possible during the first stage of the storms. The severe weather threat will be along and east of a line from Ponca, NE to Rock Valley, IA to Marshall, SD by mid-late afternoon. Nevertheless, areas along and east of Highway 71 in MN and IA, could see the greatest threat for possible landspouts. The severe weather threat will be ending by 02Z Friday. Pressure gradient remains strong tonight into Friday morning, with breezy wind speeds of 15-25 mph. Skies will continue to clear from west to east, while northeast flows settles in. Cannot rule out some spotty showers north of I-90 by daybreak, as the upper jet exits the area. A cool night is on tap with lows from the mid 40s to lower 50s. .LONG TERM...(Friday night through Thursday) Issued at 304 PM CDT Thu Sep 20 2018 After a long wet period, a lull in precipitation is expected for the first period of the extended, followed by cooler temperatures. Behind the front, cooler and drier air moves across the region as a surface high pressure builds in from the northeast. The main impact will be cooler than normal temperatures given northwesterly flow. In fact, Friday is shaping up to be the coolest day since last May with highs only reaching the mid 50s and lower 60s. As the surface high slides eastward, southerly flow and warmer air return on Saturday and continue through Monday. Temperatures will still remain cooler than average over the weekend, but warmer and more comfortable than Friday with daytime highs from the upper 60s and 70s. A taste of fall is expected for next week with cooler than normal temperatures prevailing for most of the week. Highs are expected to reach the 60s and 70s. In terms of precipitation, the next chance will be on Monday as a cold front moves through. A strong low pressure system will be moving across the Northern Rockies/International Border by the end of the period, bringing another chance for showers and storms by Wed-Fri. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1232 PM CDT Thu Sep 20 2018 Complicated aviation set up with low pressure pivoting through the region. Low lying MVFR to IFR stratus is expected mainly along and north of I-90. South of this, skies should try to clear through the afternoon hours. Thunderstorms are possible after 20Z across northwest Iowa, possibly into southwest Minnesota mainly east of highway 60. Northwest winds will spread east behind this line of storms, drawing mvfr stratus south across much of the region overnight. Breezy conditions are expected through the overnight into the morning hours on Friday. Conditions will gradually improve through the afternoon hours Friday. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...05 LONG TERM...05 AVIATION...BT
Hazardous weather outlook, Sep 20, 5:14 AM CDT, 10 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 514 AM CDT Thu Sep 20 2018 IAZ002-003-012>014-020>022-031-032-MNZ081-089-090-211015- Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Cottonwood-Nobles-Jackson- 514 AM CDT Thu Sep 20 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, and southwest Minnesota. .DAY ONE...Today and Tonight As a cold front moves through, severe weather is a threat in the mid to late afternoon hours. The primary threats are hail up to the size of ping pong balls, 70 mph winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely between 3 pm and 6 pm. IAZ001-MNZ071-072-080-097-098-NEZ013-014-SDZ040-056-062-067-070- 071-211015- Lyon IA-Lincoln MN-Lyon MN-Murray-Pipestone-Rock-Dixon-Dakota- Brookings-Moody-Minnehaha-Lincoln SD-Clay SD-Union- 514 AM CDT Thu Sep 20 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Rainfall with embedded thunderstorms will occur today. In the early to mid afternoon hours, an isolated storm may be marginally severe, but most activity will be below severe limits. What is more of a danger is locally heavy rainfall, especially this morning. Be aware that some county and township roads have flooded especially south of Interstate 90. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed but flooding or rainfall reports are welcome. SDZ038-039-050-052>055-057>061-063>066-068-069-211015- Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Lake-Brule-Aurora- Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner- Bon Homme-Yankton- 514 AM CDT Thu Sep 20 2018 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Rainfall with embedded thunderstorms will occur today. Severe weather is not expected, but locally heavy rainfall can occur with an additional one to one and a half inches of rain possible in some locations through the day. Be aware that flash flooding may occur over county and township roads this morning, especially south of Interstate 90. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed however rainfall or flooding reports are welcome.
In the hours before
Local storm report, Sep 20, 11:02 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 AM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 W LITTLE ROCK 43.44N 95.92W
09/20/2018 E8.50 INCH LYON IA PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL OVERNIGHT
ABOUT 5 INCHES, PLUS 3.50 INCHES TUESDAY
MORNING AND WEDNESDAY.
1003 AM HEAVY RAIN 3 SW VIBORG 43.14N 97.12W
09/20/2018 M7.75 INCH TURNER SD PUBLIC
REPORT VIA SOCIAL MEDIA. 2.75 INCHES TUESDAY
NIGHT, PLUS 5.00 INCHES WEDNESDAY NIGHT INTO
THIS MORNING.
&&Local storm report, Sep 20, 11:04 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MINNEOTA 44.56N 95.98W
09/20/2018 M1.92 INCH LYON MN PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL SUNRISE
WEDNESDAY TO 8 AM THURSDAY.
&&
TRMLocal storm report, Sep 20, 11:19 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN 1 NW HULL 43.20N 96.15W
09/20/2018 E6.00 INCH SIOUX IA PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL GREATER
THAN 6 INCHES.
0811 AM HEAVY RAIN HOSPERS 43.07N 95.90W
09/20/2018 E5.50 INCH SIOUX IA PUBLIC
REPORT VIA SOCIAL MEDIA. GREATER THAN 5.50
INCHES OF RAINFALL.
0902 AM HEAVY RAIN 10 WSW HURLEY 43.24N 97.28W
09/20/2018 M5.50 INCH TURNER SD PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL FOR PAST 2
DAYS AT TURKEY RIDGE SD.
0700 AM HEAVY RAIN 3 SSE LAKE PARK 43.41N 95.30W
09/20/2018 M4.70 INCH DICKINSON IA PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL IN 24
HOURS PRECEDING 7 AM 4.07 INCHES. STILL
RAINING LIGHTLY.
0930 AM HEAVY RAIN SPRINGFIELD 42.85N 97.89W
09/20/2018 M4.60 INCH BON HOMME SD PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL PAST TWO
DAYS.
&&Local storm report, Sep 20, 11:29 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1129 AM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HEAVY RAIN 4 E SANBORN 43.18N 95.58W
09/20/2018 M6.35 INCH O'BRIEN IA PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL OVERNIGHT.
0745 AM HEAVY RAIN 4 ENE EVERLY 43.18N 95.25W
09/20/2018 M6.35 INCH CLAY IA PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL 4.80
INCHES OVERNIGHT, PLUS 1.55 INCHES
WEDNESDAY.
0749 AM HEAVY RAIN SIOUX CENTER 43.08N 96.17W
09/20/2018 M5.30 INCH SIOUX IA BROADCAST MEDIA
REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL
SINCE IT STARTED ON TUESDAY.
&&Local storm report, Sep 20, 11:36 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1136 AM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HEAVY RAIN MARSHALL 44.45N 95.79W
09/20/2018 M3.75 INCH LYON MN PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL SO
FAR FROM WEDNESDAY AND OVERNIGHT.
0600 AM HEAVY RAIN 1 S JACKSON 43.61N 94.99W
09/20/2018 M2.73 INCH JACKSON MN BROADCAST MEDIA
REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL SO
FAR FROM RADIO STATION KKOJ.
&&Local storm report, Sep 20, 12:20 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT THU SEP 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HEAVY RAIN 1 W SPENCER 43.15N 95.17W
09/20/2018 E7.00 INCH CLAY IA PUBLIC
REPORT VIA SOCIAL MEDIA.
0837 AM HEAVY RAIN 2 N GREENVILLE 43.04N 95.15W
09/20/2018 M6.75 INCH CLAY IA PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL 5.50
INCHES OVERNIGHT, PLUS 1.25 WEDNESDAY.
1154 AM HEAVY RAIN 1 SE MENNO 43.23N 97.56W
09/20/2018 M6.68 INCH HUTCHINSON SD PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL TOTLA FOR
2 DAYS IN SOUTHEAST HUTCHINSON COUNTY NEAR
MENNO.
0853 AM HEAVY RAIN SALEM 43.72N 97.39W
09/20/2018 E4.00 INCH MCCOOK SD PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL PAST
24 HOURS.
0903 AM HEAVY RAIN MOUNT VERNON 43.71N 98.26W
09/20/2018 M3.40 INCH DAVISON SD PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL
SINCE MONDAY SEPT 17TH.
0852 AM HEAVY RAIN 1 SE AVON 42.99N 98.05W
09/20/2018 M2.86 INCH BON HOMME SD PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL OVERNIGHT.
0858 AM HEAVY RAIN BRUCE 44.44N 96.89W
09/20/2018 M2.84 INCH BROOKINGS SD PUBLIC
REPORT VIA SOCIAL MEDIA. RAINFALL TOTAL
SINCE MONDAY SEPT 17TH.
0835 AM FLASH FLOOD 1 W SPENCER 43.15N 95.17W
09/20/2018 CLAY IA PUBLIC
REPORT VIA SOCIAL MEDIA. PHOTO OF FLOODED
FIELD.
1142 AM FLASH FLOOD 1 SE TEA 43.44N 96.82W
09/20/2018 LINCOLN SD TRAINED SPOTTER
REPORT VIA SOCIAL MEDIA. PICTURE OF RAIN
GAUGE WITH OVER 3 INCHES OF RAINFALL, AND
WATER PONDING IN YARD. ELLIS IS UNDER WATER,
AND ALSO THE GRAVEL ROAD WEST OF ELLIS.
0929 AM FLASH FLOOD HARTLEY 43.18N 95.48W
09/20/2018 O'BRIEN IA PUBLIC
REPORT VIA SOCIAL MEDIA. STREET FLOODING ON
MAIN STREET IN HARTLEY IOWA.
0813 AM FLOOD HOSPERS 43.07N 95.90W
09/20/2018 SIOUX IA PUBLIC
REPORT VIA SOCIAL MEDIA. FLOYD RIVER OUT OF
ITS BANKS, AND MOST GRAVEL ROADS ACROSS THE
AREA ARE CLOSED.
&&The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:49 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 12 min |
| Sep 20, 4:35 AM CDT | Flash Flood Warning | FSD | Clay, Lyon, O'Brien, Osceola, Sioux | 5 hr |
| Sep 20, 6:32 AM CDT | River Flood Warning | FSD | O'Brien | 41 hr |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Lyon | 51 hr |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Plymouth, Sioux | 10 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Plymouth | 12 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Clay | 8 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Lyon | 4 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Lyon, Sioux | 4 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Sioux | 28 hr |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | O'Brien | 24 hr |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Sioux | 4 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 12 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Clay | 14 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 32 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | O'Brien | 4 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Cherokee | 12 days |
| Sep 20, 7:06 AM CDT | River Flood Warning | FSD | Plymouth | 3 days |
| Sep 20, 9:15 AM CDT | River Flood Warning | FSD | Plymouth, Sioux | 61 hr |
| Sep 20, 9:15 AM CDT | River Flood Warning | FSD | Plymouth | 4 days |
| Sep 20, 9:15 AM CDT | River Flood Warning | FSD | Clay | 42 hr |
| Sep 20, 9:15 AM CDT | River Flood Warning | FSD | Woodbury | 8 days |
| Sep 20, 9:15 AM CDT | River Flood Warning | FSD | Lyon | 47 hr |
| Sep 20, 9:30 AM CDT | Flash Flood Warning | FSD | Clay, Lyon, O'Brien, Osceola, Sioux | 3 hr |
| Sep 20, 11:17 AM CDT | River Flood Warning | FSD | Lyon | 6 days |
| Sep 20, 12:39 PM CDT | Areal Flood Warning | FSD | Clay, Lyon, O'Brien, Sioux | 12 hr |
| Sep 20, 2:44 PM CDT | River Flood Warning | FSD | Lyon, Sioux | 5 days |
| Sep 20, 3:32 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 43 min |
| Sep 20, 4:17 PM CDT | Tornado Warning | FSD | Plymouth, Woodbury | 28 min |
| Sep 20, 5:02 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 28 min |
| Sep 20, 5:50 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Ida | 25 min |
| Sep 19, 7:19 PM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 26 min |
| Sep 20, 3:36 AM CDT | Flash Flood Warning | FSD | Clay, Lincoln, Turner | 6 hr |
| Sep 20, 4:51 AM CDT | Flash Flood Warning | FSD | Hutchinson, Turner, Yankton | 5 hr |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Brookings, Moody | 5 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 4 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Hutchinson, Yankton | 6 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Yankton | 7 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Turner | 7 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Clay | 7 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Minnehaha | 4 days |
| Sep 20, 6:49 AM CDT | River Flood Warning | FSD | Minnehaha | 63 hr |
| Sep 20, 7:22 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 63 hr |
| Sep 20, 9:15 AM CDT | River Flood Warning | FSD | Minnehaha | 6 days |
| Sep 20, 9:29 AM CDT | Flash Flood Warning | FSD | Clay, Lincoln, Turner | 3 hr |
| Sep 20, 9:36 AM CDT | River Flood Warning | FSD | Clay | 8 days |
| Sep 20, 9:41 AM CDT | Flash Flood Warning | FSD | Hutchinson, Turner, Yankton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Severe Thunderstorm Warnings in Nebraska, 2018Severe Thunderstorm Warnings in South Dakota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.